Severe Hepatic Reactions With New Arthritis Drug – (04-16-01)



Severe Hepatic Reactions With New Arthritis Drug

I know sometimes it may seem that I highlight some of these “drugs are killing us” type of findings, but I only do it to stress how important it is for patients with diseases such as rheumatoid arthritis (the disease this drug is used for) to make lifestyle modifications before trying some of the more harmful pharmaceutical options. Oral tolerance, food allergy avoidance, detoxification and GI restoration are all methods used by natural practitioners to manage a case of RA. And with virtually unheard of incidence of side effects, let alone deaths.

(article) Severe liver injuries, some with a fatal outcome, have occurred in patients treated with Aventis’ novel rheumatoid arthritis drug leflunomide (Arava), the European Medicines Evaluation Agency (EMEA) said. In a public statement on its web site, the agency said a total of 296 cases of hepatic reactions had been reported. “Of these, 129 cases were considered as serious, including 2 cases of liver cirrhosis and 15 cases of liver failure, 9 with a fatal outcome.” The statement, dated March 12, said that most adverse events occurred within 6 months of starting therapy. “Although confounding factors were present in many cases, a causal relationship to leflunomide cannot be excluded.” Arava, a disease-modifying antirheumatic drug, is the first new treatment for rheumatoid arthritis in more than 10 years. It has been available from hospital specialists since 1999 for the treatment of adults with active disease.

For more than a decade, Dr. Bogash has stayed current with the medical literature as it relates to physiology, disease prevention and disease management. He uses his knowledge to educate patients, the community and cyberspace on the best way to avoid and / or manage chronic diseases using lifestyle and targeted supplementation.







Email: